Nov 20, 2004
my doctor now has me on Truvada, Reyataz, Noria, Emtriva. Is this a good combination
Response from Dr. Sherer
It is not possible to answer this question without knowing something of your history of past treatment (if any), responses, viral load(s) and CD4 cell count(s) prior to treatment. You should be reassured, however, that the three drug regimen of boosted atazanavir (Reyataz), i.e. atazanavir with ritonavir (Norvir), in combination with tenofovir (Viread) and Emtriva (emtricitidine) is recommended as an alternative regimen for drug naive patients in the current HHS Guidelines (10/04).
I advise you to contact your doctor right away about the drugs you have listed, however, because it appears that you are taking one drug - Emtriva or emtricidine - at twice the recommended dose. That is because Truvada is a two drug combination of tenofovir and emtricidine; so you should not be taking both Truvada and Emtriva together. While this is unlikely to cause serious side effects in the short term, there is no reason to do this, and there is an increased risk of side effects over time.
CBS News news on new drugs
- Blood In Semen After Mutual Masturbation Worried I Have HIV
- Burning Penis After Licking Genital Worried I Have HIV
- Burning Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Flu Symptoms After Drinking Water Worried I Have HIV
- Can Microgynon Cause Thrush?
- Can You Be Born With Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.